Alert archive / Colorado / High Wind Warnings in 2009

High Wind Warning 19, NWS Denver/Boulder, CO

October 1, 20094 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Oct 1, 2009, 3:05 AM MDT for 4 counties in Colorado. It took effect at Oct 1, 2009, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2009, 3:05 AM MDT (09:05 UTC)
In effect from
Oct 1, 2009, 10:00 AM MDT
Expired
Oct 1, 2009, 7:42 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
4219 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 010905
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
305 AM MDT THU OCT 1 2009

..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF
COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE
NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING
HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE 
SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE
EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND
EARLY FRIDAY MORNING.

COZ038-011715-
/O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
/O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
/O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN
305 AM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE FREEZE
WATCH IS NO LONGER IN EFFECT. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
LATE THIS EVENING UNDER CLEARING SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT,

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ035-036-039-011015-
/O.CAN.KBOU.HW.W.0018.000000T0000Z-091001T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
305 AM MDT THU OCT 1 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 


$$

COZ040>047-011715-
/O.UPG.KBOU.FZ.A.0001.091002T0400Z-091002T1500Z/
/O.NEW.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON...
FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...
WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
305 AM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION
LATE THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN
TEMPERATURES DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ048>051-011715-
/O.NEW.KBOU.HW.W.0019.091001T1600Z-091002T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
305 AM MDT THU OCT 1 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO 60
MPH POSSIBLE IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
4 follow-up statements
000 
WWUS75 KBOU 011046
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
446 AM MDT THU OCT 1 2009

..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF
COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE
NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING
HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE
SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE
EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND
EARLY FRIDAY MORNING.

COZ039-011900-
/O.EXA.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
446 AM MDT THU OCT 1 2009

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE
THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES
DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ038-040>047-011900-
/O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
446 AM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE
THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES
DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ048>051-011900-
/O.CON.KBOU.HW.W.0019.091001T1600Z-091002T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
446 AM MDT THU OCT 1 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO
60 MPH POSSIBLE IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
000 
WWUS75 KBOU 011607
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
1007 AM MDT THU OCT 1 2009

..A STRONG LOW PRESSURE SYSTEM WILL PASS TO THE NORTH AND EAST OF
COLORADO TODAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE
NORTHEAST PLAINS OF COLORADO AND CONTINUE INTO THE EARLY EVENING
HOURS. ONCE THE WIND DIES DOWN THIS EVENING...COLDER AIR WILL BE
SETTLING OVER THE REGION. AS A RESULT FREEZING TEMPERATURES ARE
EXPECTED ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT AND
EARLY FRIDAY MORNING.

COZ038>047-020015-
/O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER
1007 AM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

A COLD AIRMASS IS STILL EXPECTED TO SETTLE ACROSS THE REGION LATE
THIS EVENING UNDER CLEAR SKIES. THIS WILL RESULT IN TEMPERATURES
DROPPING TO AROUND 30 DEGREES AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ048>051-020015-
/O.CON.KBOU.HW.W.0019.000000T0000Z-091002T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
1007 AM MDT THU OCT 1 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE 25 TO 40 MPH WITH SOME GUSTS TO
60 MPH POSSIBLE IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
000 
WWUS75 KBOU 012050
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT THU OCT 1 2009

...A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO MOVE INTO THE
CENTRAL PLAINS OVERNIGHT. GUSTY NORTHWEST WINDS WILL CONTINUE OVER
THE NORTHEAST PLAINS THROUGH THIS EVENING. ONCE THE WIND DIES DOWN
THIS EVENING...COLDER AIR WILL SETTLE OVER THE REGION RESULTING IN
FREEZING TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO LATE
TONIGHT AND EARLY TOMORROW MORNING.

COZ038>047-020200-
/O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
250 PM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

A COLD AIRMASS IS FORECAST TO SETTLE ACROSS THE REGION LATE
THIS EVENING UNDER CLEAR SKIES AND LIGHT WINDS. THIS WILL RESULT IN
TEMPERATURES DROPPING INTO THE UPPER 20S TO NEAR 30 DEGREES AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

COZ048>051-020200-
/O.CON.KBOU.HW.W.0019.000000T0000Z-091002T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
250 PM MDT THU OCT 1 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH SOME GUSTS TO
60 MPH POSSIBLE IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
000 
WWUS75 KBOU 020142
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
742 PM MDT THU OCT 1 2009

...THE AREA OF LOW PRESSURE THAT CAUSED STRONG WINDS OVER THE
NORTHEAST COLORADO PLAINS EARLIER TODAY HAS MOVED FARTHER AWAY
FROM THE STATE TONIGHT. WINDS HAVE BEEN DECREASING SINCE THE SUN
WENT DOWN. THE THREAT OF DAMAGING WINDS HAS ENDED. COLDER AIR
WILL BE SETTLING OVER THE REGION TONIGHT RESULTING IN FREEZING
TEMPERATURES ACROSS PORTIONS OF NORTHEAST COLORADO LATE TONIGHT
AND EARLY TOMORROW MORNING.

COZ048>051-020245-
/O.CAN.KBOU.HW.W.0019.000000T0000Z-091002T0200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
742 PM MDT THU OCT 1 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WINDS FROM EARLIER TODAY HAVE DIMINISHED EARLY THIS
EVENING AND THE THREAT OF DAMAGING WINDS HAS ENDED.

$$

COZ038>047-020945-
/O.CON.KBOU.FZ.W.0002.091002T0600Z-091002T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
742 PM MDT THU OCT 1 2009

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

A COLD AIRMASS IS FORECAST TO SETTLE ACROSS THE REGION LATE THIS
EVENING UNDER CLEAR SKIES AND LIGHT WINDS. THIS WILL RESULT IN
TEMPERATURES DROPPING INTO THE MID AND UPPER 20S AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Sep 30, 2:45 PM MDT, 12 hours 20 minutes earlier.

Area forecast discussion, Sep 30, 2:45 PM MDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT WED SEP 30 2009

.SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER TROF ACROSS GREAT
BASIN WITH ASSOCIATED COLD FRONT NOW INTO WESTERN CO WITH DECENT
PRESSURE RISE ACROSS WESTERN UTAH. AIRMASS UNSTABLE ACROSS WRN CO
WITH QUITE A BIT OF LIGHTNING ACTIVITY. STORMS ARE DECREASING AS
THEY COME ACROSS THE HILL DUE TO STRONG SW FLOW AT MOUNTAIN TOP LVL
WHICH IS A DOWNSLOPE WIND FOR A GOOD CHUNCK OF OUR MOUNTAINS.
STILL...THE DISSIPATING SHOWERS ARE LEADING TO STRONG WIND GUSTS AS
THE STRONGER MID LVL WINDS ARE BEING TRANSPORTED TO THE SURFACE. THE
STRONG SW WINDS HAVE ALSO SURFACED ACROSS MUCH OF NORTHEAST COLORADO
WITH GUSTS IN THE 30-40KT RANGE. RH LVLS HAVE ALSO DROPPED INTO THE
15-20 PERCENT SO THE RED FLAG WARNINGS ARE JUSTIFIED ACROSS THE
PLAINS AND WILL KEEP THIS GOING UNTIL 9 PM THIS EVENING.

THE SURFACE COLD FRONT WILL MOVE ACROSS THE PLAINS THIS EVENING AS
THE WINDS SHIFT TO THE W-NW. MORE CONCERNED NOW ABOUT HI WIND
POTENTIAL ALONG THE FRONT RANGE WITH FRONTAL PASSAGE THIS EVENING
AND THE MORE I LOOK AT DATA BELIEVE A HIGH WIND WARNING WOULD BE
WARRANTED. SURFACE GRADIENT WILL CONTINUE TO INCREASE PRE-FRONTAL
WITH SFC GRADIENT 10-15 MPH ACROSS THE STATE WITH GOOD PRESSURE
RISE/FALL COUPLET ACROSS THE STATE...AND SANGSTER WIND PROGRAM
ALREADY IN WARNING CRITERIA.  ALSO GIVEN STRONG 40-50KT FLOW NEAR
MTN TOP THAT ANY DIMINSIHING SHOWERS OVER THE EAST SLOPES WOULD
RESULT IN GUSTS IN EXCESS OF 60KT. POST FRONTAL ENVIORNMENT
INDICATED A INCREASING MTN TOP FLOW WITH SOME STABILITY DEVELOPING
TOWARDS MIDNIGHT BEFORE FLOW DECREASES THU MORNING. WILL GET A HIGH
WIND WARNING OUT SHORTLY FOR FOOTHILLS AND ADJ PLAINS. STRONG WINDS
WILL RESURFACE OVER THE NORTHEAST PLAINS AGAIN BY THURSDAY
AFTERNOON. LOOKS LIKE THE WINDS WILL REMAIN BELOW HIGH WIND CRITERIA
WITH SPEEDS IN THE 30-45 MPH RANGE.

MOISTURE WILL BE DEEPING ACROSS THE MOUNTAINS TONIGHT WITH DECENT
OROGRAPHIC W-NW FLOW OF 20-30KT. SNOW MODEL YIELDED 4-8 INCHES THRU
THU AFTN AND THIS ALREADY MATCHES UP WHAT WEVE GO OUT.

.LONG TERM...THE UPPER LOW WILL CONTINUE MOVING EAST KEEPING STRONG
NORTHWESTERLY FLOW OVER THE STATE ALONG WITH MODERATE DOWNWARD QG
VERTICAL MOTION AND COLD TEMPERATURES. COULD STILL HAVE A FEW
SHOWERS LEFT OVER THE NORTHERN MOUNTAINS AS WELL AS THE FAR
NORTHEAST CORNER OF THE STATE FROM WRAPAROUND MOISTURE. THE COLD
TEMPERATURES COMBINED WITH THE CLEARING SKIES WILL ALLOW SURFACE
MINIMUM TEMPERATURES TO BE AT OR BELOW FREEZING OVER THE
PLAINS...HOWEVER ENOUGH WIND COULD KEEP THESE HOVERING JUST ABOVE
FREEZING. BECAUSE OF THE UNCERTAINTY BUT KNOWING THAT THIS WILL BE
THE COLDEST NIGHT THIS SEASON SO FAR...A FREEZE WATCH WILL BE ISSUED
TO ACCOUNT FOR THIS. THE STRONG NORTHWESTERLY WINDS SHOULD KEEP THE
FAR NORTHEAST PLAINS WARM ENOUGH...THEREFORE HAVE KEPT THEM OUT OF
THE WATCH. CLEAR SKIES AND NORTHWEST WINDS WILL PREVAIL FRIDAY WITH
TEMPERATURES IN UPPER 50S TO LOWER 60S OVER THE PLAINS. WINDS SHOULD
START TO DIMINISH IN THE EVENING AS AN UPPER RIDGE STARTS MOVING
OVER THE STATE. THE CLEAR SKIES WILL ALLOW ANOTHER COLD NIGHT FRIDAY
NIGHT...HOWEVER THE RIDGE MOVING OVERHEAD WILL BRING IN SLIGHTLY
WARMER TEMPERATURES TO KEEP THEM AWAY FROM SUBFREEZING LEVELS.

SATURDAY WILL START SIMILAR TO FRIDAY WITH MOSTLY CLEAR SKIES. THE
NEXT SYSTEM WILL BE DROPPING INTO THE WESTERN GREAT BASIN BY SUNDAY
MORNING WITH SOUTHWESTERLY FLOW OVER THE STATE BEGINNING SATURDAY.
EXPECT ONLY AN INCREASE IN CLOUDS SATURDAY HOLDING A CHANCE OF
PRECIPITATION UNTIL SUNDAY MORNING. MODELS HAVING A HARD TIME WITH
THE TRACK OF THE UPPER LOW FROM HERE. IT SEEMS AS THEY ARE
TRENDING TOWARD A SOLUTION OF A TRACK OVER THE NORTHERN ROCKIES BUT
KEEPING THE TROUGH AXIS STRETCHED SOUTHWEST OVER CALIFORNIA. HAVE
LEFT THE CHANCE/SLIGHT CHANCE POPS IN THE GRIDS THROUGH WEDNESDAY.
BOTH ECMWF AND GFS SHOW SOME MOVEMENT OF THE TROUGH AXIS TO THE
SOUTHEAST ALLOWING FOR ANOTHER COLD FRONT IN THE MONDAY TO TUESDAY
TIME FRAME...WITH ANOTHER SHOT OF SNOW FOR THE MOUNTAINS AND
POSSIBLY A MIX ON THE PLAINS.
&&

.AVIATION...SOUTHWEST WINDS WILL CONTINUE BEFORE SHIFTING MORE W-NW
WITH FROPA BETWEEN 00-01Z. EXPECT FLUCTUATING SPEEDS OF 20-35 MPH
WITH MAYBE A FEW GUSTS AS HIGH AS 45 MPH WITH THE FRONT. WINDS
GRADUALLY DECREASING LATER IN THE EVENING BEFORE INCREASING AGAIN
MID MORNING ON THURSDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY TONIGHT
      AND THURSDAY HIGH MOUNTAINS...ZONES 31..33 AND 34.
    .RED FLAG WARNING UNTIL 9 PM FOOTHILLS
      AND PLAINS...FIRE ZONES 215..216..AND 238 THROUGH 251.
    .HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS/ADJ PLAINS
      UNTIL 12Z THURSDAY..ZONES 35..36..38>41..43.
    .FREEZE WATCH FOR PORTIONS OF NORTHEAST PLAINS FROM 10 PM
      THURSDAY UNTIL 9 AM FRIDAY MORNING..ZONES 38..40>41..42>47.

ENTREKIN/KRIERDERMAN
Hazardous weather outlook, Sep 30, 10:05 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1005 AM MDT WED SEP 30 2009

COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1005 AM MDT WED SEP 30 2009

...VERY HIGH FIRE DANGER IN THE FOOTHILLS AND PLAINS THIS AFTERNOON
AND EVENING...
...WINTER WEATHER ADVISORY TONIGHT AND THURSDAY IN THE HIGHER
MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE MOUNTAINS THIS AFTERNOON
AND THE PLAINS THIS EVENING. AHEAD OF THE FRONT...SOUTHWEST WINDS
WILL GUST IN THE 30 TO 45 MPH RANGE ON THE PLAINS...AND IN THE 40 TO
60 MPH RANGE OVER THE MOUNTAINS. WITH WARM TEMPERATURES AND LOW
HUMIDITIES...THIS WILL PRODUCE INCREASED FIRE DANGER IN THE
FOOTHILLS AND PLAINS.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE SHOWERS MAY
ENHANCE THE WINDS AS THE FRONT PASSES...WITH LOCALLY DAMAGING WINDS
TO 60 MPH POSSIBLE. THE STORMS MAY ENCOUNTER GREATER MOISTURE AS
THEY EXIT THE NORTHEAST CORNER OF THE STATE THIS EVENING...SO THERE
IS A SLIGHT RISK OF HAIL AND DAMAGING WINDS EAST OF STERLING AND
AKRON.

RAIN SHOWERS WILL CHANGE TO SNOW IN THE MOUNTAINS THIS EVENING...
WITH SOME ACCUMULATIONS AND BLOWING SNOW EXPECTED IN THE HIGHER
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW AND BLOWING SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH
THURSDAY MORNING...THEN GRADUALLY DECREASING IN THE AFTERNOON.
STORM TOTALS OF 4 TO 8 INCHES ARE POSSIBLE...HEAVIEST ALONG NORTH
AND WEST FACING SLOPES.  THERE WILL BE A SLIGHT CHANCE OF RAIN
SHOWERS IN THE PLAINS.  VERY GUSTY NORTHWEST WINDS CAN BE EXPECTED
AS WELL ON THURSDAY.  NORTHWEST WINDS OF 20 TO 40 MPH WILL BE
COMMON...WITH SOME STRONGER GUSTS IN THE MOUNTAINS AND NEAR THE
WYOMING AND NEBRASKA BORDERS.

CLEARING SKIES AND DIMINISHING WINDS MAY LEAD TO FREEZING
TEMPERATURES OVER THE NORTHEAST PLAINS LATE THURSDAY NIGHT INTO
FRIDAY MORNING.  DRY WEATHER IS EXPECTED FOR THE WEEKEND WITH
TEMPERATURES A BIT BELOW SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...HOWEVER REPORTS OF STRONG
WINDS ACROSS THE REGION AND SNOW ACCUMULATION IN THE MOUNTAINS WILL
BE APPRECIATED.

ENTREKIN/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:05 AM MDTFreeze WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 6 more29 hr

Nearby

High Wind Warnings in Colorado, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.